# SDR UVVR2012081500024

- Difficulty date: August 15, 2012
- Submitted: August 16, 2012
- Operation: General aviation
- Aircraft: N334W
- Make and model: Cessna U206F
- Aircraft serial: U20603331
- Aircraft time: 3,521 hours
- System (JASC): 2720 · Rudder Control System
- Part: Arm
- Part number: 0411307
- Condition: Corroded
- Location: Zone 100
- Part time: 3,521 hours
- Component: Rudder Bar, Cessna
- Component part number: 12604563
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING AN ANNUAL INSPECTION ON THIS ACFT EVIDENCE OF RUST WAS OBSERVED ON THE OPENING IN THE TOP OF THE PILOTS LEFT RUDDER PEDAL MECHANISM TUBE BEHIND THE RUDDER PEDAL.  THE RUDDER PEDAL ATTACHES TO AND PIVOTS (FOR BRAKING PURPOSES) ON THIS TUBE. DISASSEMBLY REVEALED THAT THE THROUGH BOLT THAT ATTACHES THIS TUBE TO THE RUDDER BAR ASSY BELOW THE FLOOR WAS SEVERELY RUSTED AND IN DANGER OF IMMINENT FAILURE. THE RUDDER PEDAL TUBE WAS CLEANED AND FOUND TO HAVE SEVERE PITTING ON THE INSIDE, APPROX 50 PERCENT OF THE WALL THICKNESS.  THE RUDDER BAR ASSY WAS ALSO CLEANED AND ALSO FOUND TO HAVE SEVERE PITTING ON THE INSIDE, APPROX 50 PERCENT OF THE WALL THICKNESS. IT APPEARS THAT THIS HOLLOW TUBE THAT THE RUDDER PEDAL ATTACHES TO HAS BEEN FILLING WITH WATER FROM A LEAK IN THE CABIN AIR VENT SYS. WATER STAINS WERE OBSERVED ON THE BOTTOM OF THE SCAT TUBING WHERE IT ATTACHES TO THE AIR DISTRIBUTION MANIFOLD NEAR THE FIREWALL WHICH IS DIRECTLY ABOVE THIS RUDDER PEDAL TUBE. THE ONLY VISIBLE EVIDENCE OF A PROBLEM WAS LIGHT SURFACE RUST IN THE INSIDE OF THE TOP OF THE RUDDER PEDAL TUBE. ONLY AFTER DISASSEMBLY WAS THE SEVERITY OF THE PROBLEM REVEALED.
